Genetic and ethnic risk factors associated with drug hypersensitivity.
Kim, SH; Ye, YM; Palikhe, NS; Kim, JE; Park, HS
Current opinion in allergy and clinical immunology, 10(4):280-290, 2010
Current opinion in allergy and clinical immunology
PURPOSE OF REVIEW: The purpose of this article is to review the recent findings of studies reporting on the genetic and ethnic factors associated with hypersensitivity reactions to common drugs such as acetyl salicylic acid/NSAIDs, antibiotics, antituberculus medications, and other drugs including carbamazepine (CBZ), abacarvir, and allopurinol that can cause severe hypersensitivity reactions.
RECENT FINDINGS: Aspirin hypersensitivity has recently been associated with a variety of genetic polymorphisms associated with leukotriene overproduction, eosinophil infiltration, and histamine-related genes. Recently, beta-lactam antibiotic hypersensitivity has been reported to be associated with interleukin (IL)-4 and IL-13 receptors in Italian, Chinese, and French populations. Moreover, a significant association of CYP2E1 in the Chinese, NAT2 in Koreans and glutathione S-transferase genotypes in Caucasians has been reported with antituberculus drug-induced hepatitis. The association of the HLA-B*1502 allele with CBZ-induced Stevens-Johnson syndrome in Asian population has also recently been observed.
SUMMARY: Aspirin hypersensitivity has been associated with various genetic polymorphisms. Human leukocyte antigen (HLA)-related markers and a variety of genetic polymorphisms of leukotriene-related genes, eosinophil-related genes, and genes associated with immune function have been described according to ethnicity. The genetic mechanisms of antibiotic hypersensitivity have been reported in Italian, French, and Chinese populations in addition to antibiotics-induced cutaneous reactions in the Korean population. Most prior genetic studies on antituberculus drug-induced hepatitis have focused on a few drug-metabolizing enzymes such as cytochrome P450 and N-acetyltransferase 2. HLA-related markers associated with CBZ, lamotrigine, and abacavir-induced severe hypersensitivity reactions have been described.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.
Total Visit :5,273,096
Total Download :2,223,481
Today View :1,774
Ajou University Medical Information & Media Center 164 Worldcup-ro Yeongtong-gu Suwon 16499 Korea / TEL : 031-219-5312 / FAX : 031-219-5314 Copyright (c) Ajou University Medical Information & Media Center All Rights Reserved. AJOU Open Repository는 국립중앙도서관 OAK 보급사업으로 구축되었습니다.